Alert archive / Minnesota / Winter Storm Watches in 2010

Winter Storm Watch 2, NWS Twin Cities, MN

January 22, 201014 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Jan 22, 2010, 3:27 AM CST for 14 counties in Minnesota. It took effect at Jan 22, 2010, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 22, 2010, 3:27 AM CST (09:27 UTC)
In effect from
Jan 22, 2010, 6:00 PM CST
Expired
Jan 22, 2010, 11:50 AM CST
In force
Issued by
NWS Twin Cities, MN

Counties Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Meeker County, MN, Morrison County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 142 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WWUS43 KMPX 220927
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 AM CST FRI JAN 22 2010

...WINTRY MIX TO AFFECT PARTS OF WESTERN MINNESOTA THROUGH
SATURDAY...

.A LOW PRESSURE SYSTEM WILL DEVELOP OVER COLORADO TODAY AND LIFT
NORTHEAST INTO SOUTHERN MINNESOTA SATURDAY. THIS WILL DRAW WARM
AND MOIST AIR INTO THE REGION LATER TONIGHT. THE POTENTIAL EXISTS 
FOR SIGNIFICANT ICING AND SNOW ACROSS PORTIONS OF WESTERN MINNESOTA.
THE PRECIPITATION WILL BEGIN AS FREEZING RAIN AND SLEET DURING THE
EVENING...BEFORE WARMING UP TO FREEZING RAIN OR RAIN SATURDAY
MORNING. AS THE STORMS LIFTS INTO SOUTHERN MINNESOTA ON
SATURDAY...THE RAIN OR FREEZING RAIN COULD CHANGE OVER WET SNOW
AND BECOME HEAVY.  

A WINTER STORM WATCH HAS BEEN ISSUED FOR THE AREA WEST OF A LINE
FROM LITTLE FALLS TO REDWOOD FALLS...FOR TONIGHT THROUGH SATURDAY. 
A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
SOME UNCERTAINTY REMAINS ON THE AMOUNT OF WARM AIR THAT LIFTS
SOUTHERN MINNESOTA WITH THE STORM. CONTINUE TO MONITOR THE LATEST
FORECASTS CONCERNING THIS POTENTIAL STORM.

MNZ041>043-047>049-054>058-064-065-073-221730-
/O.NEW.KMPX.WS.A.0002.100123T0000Z-100124T0000Z/
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA...
REDWOOD FALLS
327 AM CST FRI JAN 22 2010

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING
THROUGH SATURDAY AFTERNOON. 

* TIMING...FREEZING RAIN AND SLEET WILL MOVE INTO THE AREA THIS
  EVENING...BECOMING MORE WIDESPREAD AFTER MIDNIGHT. THE MIXED
  PRECIPITATION WILL TRANSITION TO RAIN AND SNOW SATURDAY MORNING
  BEFORE CHANGING TO ALL SNOW BY SATURDAY NIGHT. 

* MAIN IMPACT...ICE ACCUMULATIONS BETWEEN A ONE TENTH AND ONE
  QUARTER INCH ARE POSSIBLE. THIS WILL LEAD TO SLIPPERY SURFACES
  ON UNTREATED ROADS AND BRIDGES. 

* OTHER IMPACTS...SNOWFALL OF 1 TO 3 INCHES. THE WEIGHT OF THE ICE
  AND WET SNOW MAY BRING DOWN WEAK TREE LIMBS CREATING POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
1 follow-up statement
173 
WWUS43 KMPX 221750
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1150 AM CST FRI JAN 22 2010

...WINTRY MIX TO AFFECT PARTS OF THE AREA THROUGH SATURDAY...

.LOW PRESSURE EVOLVING EAST OF THE ROCKIES TODAY WILL LIFT
NORTHEAST INTO SOUTHERN MINNESOTA SATURDAY. THIS WILL DRAW WARM
AND MOIST AIR INTO THE REGION LATER TONIGHT. THE POTENTIAL EXISTS
FOR SIGNIFICANT ICING AND SNOW ACROSS PORTIONS OF WESTERN
MINNESOTA... WITH LESS SIGNIFICANT ACCUMULATIONS TO THE SOUTH AND
EAST WHERE TEMPERATURES WILL WARM MORE DRAMATICALLY. THE
PRECIPITATION WILL BEGIN AS FREEZING RAIN... AND POSSIBLY SLEET 
TOWARD EVENING ACROSS WEST CENTRAL MINNESOTA... THEN DEVELOP
EASTWARD OVER CENTRAL MINNESOTA AND PORTIONS OF WEST CENTRAL
WISCONSIN DURING THE LATE EVENING AND OVERNIGHT HOURS. ABOVE
FREEZING TEMPERATURES ALOFT AND SUB-FREEZING SURFACE TEMPERATURES
WILL CONTINUE TO BRING A THREAT OF FREEZING RAIN TO WEST CENTRAL
MINNESOTA THROUGH MUCH OF THE DAY ON SATURDAY... WITH A MIX OF
FREEZING RAIN AND RAIN LIKELY GIVING WAY TO ALL RAIN ACROSS THE
REMAINDER OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN BY
SATURDAY AFTERNOON. SOME SNOW AND SLEET COULD ALSO MIX IN AT TIMES
ACROSS WEST CENTRAL MINNESOTA ON SATURDAY.

COOLER AIR SHOULD BEGIN TO FILTER BACK INTO THE AREA FROM WEST TO
EAST SATURDAY NIGHT... ALTHOUGH THERE REMAINS SOME UNCERTAINTY IN
HOW THINGS WILL UNFOLD BEYOND SATURDAY. WHEN COLDER AIR DOES
ARRIVE... IT WILL ALLOW PRECIPITATION TO TRANSITION TO ALL SNOW
ACROSS THE AREA.

A WINTER STORM WARNING HAS BEEN ISSUED FOR THE AREA ROUGHLY WEST
OF A LINE FROM LITTLE FALLS TO REDWOOD FALLS... FOR TONIGHT
THROUGH SATURDAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS
OF SNOW... SLEET... AND ICE ARE EXPECTED OR OCCURRING. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IN ADDITION... A WINTER
WEATHER ADVISORY HAS BEEN ISSUED FOR THE AREA EAST OF THE WINTER
STORM WARNING AND ROUGHLY NORTH AND WEST OF A LINE FROM NEW ULM
THROUGH THE SOUTHERN PORTION OF THE TWIN CITIES METRO AREA TO RICE
LAKE.

SOME UNCERTAINTY REMAINS ON THE AMOUNT OF WARM AIR THAT WILL LIFT
INTO THE AREA WITH THIS STORM... MAKING IT DIFFICULT TO ASSESS
PRECISELY HOW MUCH SNOW AND ICE WILL OCCUR... AND EXACTLY WHEN
THE CHANGES IN PRECIPITATION TYPE WILL OCCUR. HOWEVER... THE MOST
SIGNIFICANT IMPACTS ARE ANTICIPATED IN THE WINTER STORM WARNING
AREA... WITH LESSER BUT STILL CONSIDERABLE IMPACTS EXPECTED IN THE
WINTER WEATHER ADVISORY AREA. CONTINUE TO MONITOR THE LATEST
FORECASTS CONCERNING THIS STORM.

MNZ041-042-047-048-054>056-064-230200-
/O.UPG.KMPX.WS.A.0002.100123T0000Z-100124T0000Z/
/O.NEW.KMPX.WS.W.0002.100123T0000Z-100124T0000Z/
DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS
1150 AM CST FRI JAN 22 2010

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR SIGNIFICANT AMOUNTS OF FREEZING RAIN
AND SOME SNOW... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6
PM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING... FREEZING RAIN... AND POSSIBLY SLEET WILL MOVE INTO THE
  AREA BY THIS EVENING... AND BECOME MORE WIDESPREAD AFTER
  MIDNIGHT. THE MIXED PRECIPITATION WILL TRANSITION TO FREEZING
  RAIN AND SNOW BY SATURDAY AFTERNOON. THE PRECIPITATION IS
  EXPECTED TO TRANSITION TO ALL SNOW SATURDAY NIGHT.

* MAIN IMPACT... ICE ACCUMULATIONS IN EXCESS OF TWO TENTHS OF AN
  INCH ARE EXPECTED. THIS WILL LEAD TO DANGEROUS TRAVEL
  CONDITIONS... PARTICULARLY ON UNTREATED ROADS AND BRIDGES. 

* OTHER IMPACTS...SNOWFALL OF 1 TO 4 INCHES. THE WEIGHT OF THE ICE
  AND WET SNOW WILL POSSIBLY RESULT IN POWER OUTAGES DUE TO
  DOWNED TREE LIMBS AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET... AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

MNZ043-049-057-058-065-073-230200-
/O.UPG.KMPX.WS.A.0002.100123T0000Z-100124T0000Z/
/O.NEW.KMPX.WW.Y.0005.100123T0000Z-100124T0000Z/
MORRISON-STEARNS-KANDIYOHI-MEEKER-RENVILLE-REDWOOD-
INCLUDING THE CITIES OF...LITTLE FALLS...ST. CLOUD...WILLMAR...
LITCHFIELD...OLIVIA...REDWOOD FALLS
1150 AM CST FRI JAN 22 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR A MIXTURE OF FREEZING RAIN...
SLEET... RAIN AND POSSIBLY SOME SNOW... WHICH IS IN EFFECT FROM 6
PM THIS EVENING TO 6 PM CST SATURDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...FREEZING RAIN AND POSSIBLY SLEET WILL MOVE INTO THE
  AREA THIS EVENING... BECOMING MORE WIDESPREAD AFTER MIDNIGHT.
  THE MIXED PRECIPITATION WILL TRANSITION TO RAIN AND FREEZING
  RAIN SATURDAY MORNING BEFORE LIKELY CHANGING TO ALL RAIN
  SATURDAY AFTERNOON.

* MAIN IMPACT...ICE ACCUMULATIONS BETWEEN ONE TENTH AND ONE
  QUARTER INCH ARE POSSIBLE. THIS WILL LEAD TO SLIPPERY SURFACES
  ON UNTREATED ROADS AND BRIDGES.

* OTHER IMPACTS...THE WEIGHT OF ICE COULD LEAD TO A FEW POWER
  OUTAGES DUE TO DOWNED TREE LIMBS AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET...
OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ044-045-050>053-059>063-066>069-074-075-WIZ014-015-023-230200-
/O.NEW.KMPX.WW.Y.0005.100123T0000Z-100124T0000Z/
MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-BROWN-
NICOLLET-POLK-BARRON-ST. CROIX-
INCLUDING THE CITIES OF...PRINCETON...MORA...FOLEY...ELK RIVER...
CAMBRIDGE...CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...NEW ULM...ST. PETER...AMERY...BALSAM LAKE...
RICE LAKE...BARRON...HUDSON...NEW RICHMOND
1150 AM CST FRI JAN 22 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR A MIXTURE OF FREEZING RAIN...
SLEET... AND RAIN... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST SATURDAY.

* TIMING...FREEZING RAIN AND POSSIBLY SOME SLEET WILL MOVE INTO
  THE AREA THIS EVENING... BECOMING MORE WIDESPREAD AFTER
  MIDNIGHT. THE MIXED PRECIPITATION WILL TRANSITION TO RAIN AND
  FREEZING RAIN SATURDAY MORNING BEFORE CHANGING TO ALL RAIN
  BY SATURDAY AFTERNOON.

* MAIN IMPACT...ICE ACCUMULATIONS BETWEEN A ONE AND TWO TENTHS OF
  AN INCH INCH ARE POSSIBLE. THIS WILL LEAD TO SLIPPERY SURFACES
  ON UNTREATED ROADS AND BRIDGES.

* OTHER IMPACTS...THE WEIGHT OF ICE COULD LEAD TO A FEW POWER
  OUTAGES DUE TO DOWNED TREE LIMBS AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET...
OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Jan 21, 11:29 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Jan 21, 11:29 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1129 PM CST THU JAN 21 2010

.UPDATE...

ADDED 06Z TAF DISCUSSION BELOW.

&&

.DISCUSSION...
VERY DIFFICULT FORECAST WITH SEVERAL WAVES LIFTING NORTHEAST OVER
THE DEEP SNOWPACK. WARM AND MOIST AIR WILL CONTINUE TO OVERRIDE THE
SHALLOW COLD AIR IN PLACE ACROSS THE FORECAST AREA. SURFACE TEMPS AT
THIS TIME WERE HOVERING IN THE 20S...AND WILL ONLY COOL DOWN A FEW
DEGREES FROM OUR DAYTIME MAXS TODAY.  850 MB TEMPS AND WIND FLOW
DOES INCREASE OVER THE UPPER MIDWEST WITH THE ZERO ISOTHERM AS PER
ECMWF LIFTING WELL NORTH OF OUR CWA BY FRIDAY NIGHT. EXPECT MUCH OF
THE PRECIP TO STAY EITHER LIQUID OR A MIXED BLEND OF FREEZING
RAIN/SLEET OR RAIN ACROSS MUCH OF THE FORECAST THROUGH SUNDAY.
850 MB TEMP ARE FORECAST TO COOL TO -2 DEG CELSIUS SUNDAY MORNING
OVER THE FAR WESTERN SECTION...WITH THE COLD AIR GRADUALLY OOZING
EAST OVER THE REMAINDER OF THE FORECAST AREA.

TONIGHT...LOW CLOUDS AND PATCHY FREEZING DRIZZLE OR FREEZING RAIN
WILL LINGER OVER PARTS OF EAST CENTRAL MN AND PARTS OF WEST CENTRAL
WISCONSIN INTO EARLY EVENING. AREAS OF FOG/FREEZING FOG WILL PERSIST
OVER WESTERN TWO THIRDS OF THE FORECAST AREA OVERNIGHT. SURFACE
PRESSURE GRADIENT WILL BEGIN TO TIGHTEN UP OVER THE FORECAST AREA
FRIDAY MORNING.

CURRENT WATER VAPOR IMAGERY SHOWED VERY STRONG UPPER JET OVER THE
PACIFIC EXTENDING INTO SOUTHWEST CONUS. DEEP UPPER LEVEL TROUGH OFF
THE PACIFIC COAST...WILL MOVE OVER INTERIOR WESTERN U.S. TONIGHT.
THIS SYSTEM WILL BRING MAINLY RAIN OR MIXED FREEZING RAIN OR SLEET
ACROSS MUCH OF OUR FORECAST...WHILE HEAVY SNOW APPEARS MORE LIKELY
TO OCCUR OVER THE DAKOTAS...WHERE WINTER STORM WATCHES REMAINS IN
EFFECT FOR THIS WEEKEND.

THE LATEST MEDIUM RANGE MODELS AND MODEL BLENDS BOTH ECMWF AND
GFS...MOVES THE SURFACE LOW WEST AND NORTH OF OUR FORECAST AREA BY
SATURDAY MORNING. MUCH OF THE PRECIPITATION SHOULD STAY LIQUID OR
MIXED FREEZING RAIN AND SLEET THRU MID DAY THRU SUNDAY EVENING.
MODELS BRING A DRY SLOT INTO SOUTH CENTRAL MN ON SUNDAY. THUS..ANY
SIGNIFICANT ICE OR SNOW ACCUMULATIONS SHOULD OCCUR WELL NORTH AND
WEST.

AS THE SURFACE LOW LIFTS MOVES FURTHER TO THE EAST BY SUNDAY
NIGHT...IT SHOULD DRAWN SOME MUCH COLDER AIR...ESPECIALLY MONDAY AND
TUESDAY.  EXPECT SOME LINGERING LIGHT SNOW OR SNOW FLURRIES INTO
MONDAY OVER THE EASTERN SECTION.

&&

.AVIATION.../06Z TAF ISSUANCE/

A BIT TRICKY ON CIG LEVELS TONIGHT WITH A TRAJECTORY OF DRIER AIR
COMING IN FROM THE EAST...AFFECTING THE WI TAF SITES..KSTC AND
KMSP. THESE SITES MAY REMAIN MVFR CIG CONDITIONS OVERNIGHT AND
PERHAPS INTO FRIDAY MORNING. THE WESTERN PART OF THE FORECAST AREA
WILL REMAIN IN IFR CIG AND VSBY CONDITIONS THROUGH THE FORECAST
PERIOD...AHEAD OF THE DEVELOPING STORM SYSTEM TO OUR SOUTHWEST.
THE FIRST PART OF THE WAVE FROM THE APPROACHING STORM WILL MOVE
INTO WESTERN MN FRIDAY EVENING AND THEN INTO EASTERN MN BY THE END
OF THE FORECAST PERIOD. THE BEGINNING PRECIP MOST LIKELY BE
FREEZING RAIN. THERE MAY BE SOME PATCHY FREEZING DRIZZLE AHEAD OF
THE SYSTEM OVER WEST CENTRAL MN. EXPECT AN ESE FLOW THROUGH THE
PERIOD WITH GUSTS DEVELOPING OVER MN BY FRIDAY AFTERNOON AND
EVENING.

IN SUMMARY...LOOK FOR MVFR CIGS EAST AND IFR CIGS WEST THROUGH THE
DAY BUT LOWERING EAST DURING THE LAST HALF OF THE FORECAST PERIOD.
VSBYS PRIMARILY P6SM EAST BUT MVFR TO HIGH END IFR WEST.

KMSP...GENERALLY MVFR CIGS OVERNIGHT WITH VFR VSBYS...BUT SMALL CHANCE OF
LOWERING TO IFR CIGS FOR A TIME FRIDAY MORNING OR JUST INTO MVFR.
CHANCE OF FREEZING RAIN DEVELOPING LATE IN THE FORECAST PERIOD
WITH IFR CIGS AND MVFR VSBYS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ANOKA-
     BENTON-CARVER-CHISAGO-DAKOTA-FREEBORN-GOODHUE-HENNEPIN-
     ISANTI-KANABEC-LE SUEUR-MCLEOD-MEEKER-MILLE LACS-MORRISON-
     RAMSEY-RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-TODD-
     WASECA-WASHINGTON-WRIGHT.

WI...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BARRON-
     CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.

&&

JVM/JPR
Hazardous weather outlook, Jan 21, 2:06 PM CST, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
206 PM CST THU JAN 21 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
221200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
206 PM CST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF FOG WILL LINGER OVER SOUTHWEST MINNESOTA THROUGH TONIGHT.
PERIODS OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE WILL CONTINUE
OVER CENTRAL AND EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN INTO
THIS EVENING. PATCHY FREEZING DRIZZLE WILL OCCUR ACROSS MUCH OF THE
OUTLOOK AREA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LOW PRESSURE SYSTEM IS EXPECTED TO PUSH EAST FROM THE ROCKIES
AND INTO THE NORTHERN PLAINS ON FRIDAY AND THEN GRADUALLY MOVE
OVER THE OUTLOOK AREA DURING THE WEEKEND. THIS SYSTEM WILL LIKELY
BRING A PERIOD OF FREEZING RAIN TO THE REGION FRIDAY NIGHT AND
EARLY SATURDAY.

HOWEVER...PLENTY OF UNCERTAINTY REMAINS WITH THIS SYSTEM
REGARDING PRECIPITATION TYPE FOR THE REMAINDER OF SATURDAY AND
SUNDAY. AT THIS TIME...A CONTINUED THREAT FOR MIXED PRECIPITATION
EXISTS...INCLUDING FREEZING RAIN...SLEET AND SNOW....ESPECIALLY
ACROSS WESTERN AREAS OF MINNESOTA. CONTINUE TO MONITOR THE
FORECAST FOR UPDATES AND FURTHER DETAILS CONCERNING THIS POTENTIAL
STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 6:25 PM CSTWinter Weather AdvisoryMPXAnoka, Benton, Carver, Chisago, Dakota, Freeborn and 20 more6 hr
Jan 22, 11:50 AM CSTWinter Storm WarningMPXChippewa, Douglas, Lac qui Parle, Pope, Stevens, Swift and 2 more28 hr
Jan 22, 11:50 AM CSTWinter Weather AdvisoryMPXAnoka, Benton, Brown, Carver, Chisago, Hennepin and 17 more28 hr
Jan 22, 2:51 PM CSTFreezing Rain AdvisoryMPXBlue Earth, Dakota, Faribault, Freeborn, Goodhue, Le Sueur and 5 more21 hr

Nearby

Winter Storm Watches in Minnesota, 2010Every winter storm watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.